Phase recurrences and metastability in a one-dimensional solid

C. J. Lambert, Paul D. Beale, M. F. Thorpe

Research output: Contribution to journalArticle

2 Scopus citations

Abstract

The inverse localization length ± (and hence resistance) of a one-dimensional disordered solid can be expressed in terms of a cumulative phase which obeys a nonlinear finite-difference equation. We examine this equation in the limit of zero disorder and obtain an expression for probability distribution P(). In the band-gap region, there is a stable fixed point leading to a nonzero ±. At discrete points within a band there are metastable attractors with period 2 which for a small amount of disorder can lead to anomalies in ±.

Original languageEnglish (US)
Pages (from-to)5860-5863
Number of pages4
JournalPhysical Review B
Volume27
Issue number9
DOIs
StatePublished - Jan 1 1983

ASJC Scopus subject areas

  • Condensed Matter Physics

Fingerprint Dive into the research topics of 'Phase recurrences and metastability in a one-dimensional solid'. Together they form a unique fingerprint.

Cite this